Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 64, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 11, 2003, 6:49 PM CDT for Gray County, Roberts County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2003, 6:49 PM CDT (23:49 UTC)
- Expired
- Jun 11, 2003, 7:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Gray County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 96 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 4:40 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 2124 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
704 WUUS54 KAMA 112349 SVRAMA TXC179-393-120045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 649 PM CDT WED JUN 11 2003 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROBERTS COUNTY IN THE PANHANDLE OF TEXAS GRAY COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 745 PM CDT * AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF PAMPA...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... PAMPA...MIAMI...LORA...LEFORS...KINGSMILL AND CODMAN LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3605 10108 3531 10107 3531 10055 3605 10056 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:19 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 11, 3:19 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 319 PM CDT WED JUN 11 2003 OLD OUTFLOW BOUNDARY FROM LAST NIGHT/S CONVECTION IS SLOWLY MOVING BACK NORTHEAST THIS AFTERNOON. THE BOUNDARY NOW LIES NORTHWEST TO SOUTHEAST FROM NEAR LOGAN NEW MEXICO TO NEAR AMARILLO TO WELLINGTON. OTHER BOUNDARIES ALSO LIE ACROSS THE SOUTHWEST TEXAS PANHANDLE. MID LEVEL SHORT WAVE IS MOVING THROUGH THE WEST CENTRAL TEXAS PANHANDLE. THE OLD OUTFLOW BOUNDARIES AND THE SHORT WAVE SHOULD BE THE MAIN FOCUS FOR THUNDERSTORMS TONIGHT. WILL TAPER POPS FROM LEAST TO MOST FROM THE SOUTHWEST TO THE EAST. ON THURSDAY...PANHANDLES WILL BE UNDER THE INFLUENCE OF MID LEVEL RIDGE AND SOUTHWEST DRYING FLOW ON THE SURFACE...SO WILL LEAVE POPS NIL. THURSDAY NIGHT SHORT WAVE MOVES ACROSS COLORADO AND FIRES CONVECTION. THE STORMS ARE EXPECTED TO DEVELOP INTO AN MCS AND MOVE EAST/SOUTHEAST THROUGH SOUTHWEST KANSAS. MODELS DO NOT WANT TO BRING THE MCS THROUGH THE NORTHEAST CWA...BUT THINK THAT PART OF THE MCS MAY GRAZE OUR NORTHEAST SECTIONS WITH THE UPPER LEVEL JET TO OUR SOUTH STILL AND LOW LEVEL JET BRINGING MOISTURE BACK TO THE EASTERN PANHANDLES. OUTFLOW BOUNDARY MOVES SOUTH INTO THE PANHANDLES THURSDAY NIGHT AND FRIDAY. THIS SHOULD BE A FOCUS FOR MORE THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. ON FRIDAY NIGHT WE MAY HAVE A MORE DIRECT HIT FROM AN MCS MOVING EAST SOUTHEAST OUT OF NEW MEXICO. BROAD UPPER LEVEL TROUGH MOVES EAST FROM THE SOUTHWEST U.S. AND CROSSES THE PANHANDLES ON FRIDAY NIGHT AND SATURDAY AND THE PANHANDLES TRANSITION INTO A NORTHERLY FLOW ALOFT THROUGH EARLY NEXT WEEK. THUNDERSTORM CHANCES SHOULD DECREASE BY EARLY NEXT WEEK...BUT DO NOT THINK THAT WE WILL GET RID OF THEM ALL TOGETHER AS SEVERAL SHORT WAVES CONTINUE TO ROTATE SOUTH IN THE FLOW AND UPSLOPE LOW LEVEL FLOW COMMENCES. A FEW NUMBERS TO PONDER: AMARILLO 59 93 61 88 / 20 00 20 30 BEAVER 62 94 65 83 / 40 10 40 30 BOISE CITY 56 92 60 83 / 30 00 30 30 BORGER 63 94 64 90 / 30 00 30 30 BOYS RANCH 58 93 59 87 / 20 00 20 30 CANYON 59 94 62 89 / 20 00 20 30 CLARENDON 63 95 66 91 / 30 00 20 30 DALHART 57 93 59 84 / 20 00 30 30 GUYMON 60 94 64 83 / 40 00 30 30 HEREFORD 58 94 64 89 / 20 00 20 30 LIPSCOMB 63 95 65 84 / 40 10 40 30 PAMPA 63 95 65 90 / 30 00 20 30 SHAMROCK 64 96 66 90 / 40 10 20 30 WELLINGTON 64 97 68 92 / 40 10 20 30 .AMA... TX...NONE. OK...NONE. GOEHRING
Hazardous weather outlook, Jun 11, 1:00 PM CDT, 5 hours 49 minutes before
OKZ001>003-TXZ001>020-121100- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING...MAINLY ACROSS THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE OVER THE EASTERN ONE-THIRD OF THE PANHANDLES. .DAYS TWO THROUGH SEVEN... THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE PANHANDLES FRIDAY NIGHT. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO POSE THE MAIN SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR THIS EVENING ACROSS THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES. SPOTTER ACTIVATION MAY ALSO BE NEEDED FRIDAY NIGHT OVER MOST OF THE TEXAS AND OKLAHOMA PANHANDLES. COCKRELL
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:47 PM CDT | Tornado Warning | AMA | Moore | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.